Is blurred vision vision after Botox a contradiction?

I was denied Botox by an expert injector last week. I reported to her that I needed to use my reading glasses much more for a couple of weeks after receiving Botox the two times I have had it. She told me based on my vision being more blurry after Botox, she believed I was not a candidate for any botulism toxins. Is this truly a contraindication?

Doctor Answers 13

Blurry vision

Blurry vision can be a side effect of Botox. I would recommend seeing an ophthalmologist for an exam and advice him/her of the Botox injections before you do another treatment.


Montreal Dermatologist
5.0 out of 5 stars 2 reviews

Blurry vision from Botox?

Hello nsalden1,

Thank you for sharing your question and concern. Blurry vision after botox is something I have not seen nor really heard of. There have been reports of "double vision" if botox is injected too close to the eye itself. Safety first always. Visit your ophthalmologist have a thorough exam and relate this history before proceeding with any more Botox. Be well. 

Paul Pietro, MD
Greenville Physician
5.0 out of 5 stars 3 reviews

Botox and blurred vision

Blurred vision is a rare side-effect of Botox but can occur.  there are also other causes which should be evaluated by a board certified ophthalmologist. This is not a contraindication

Melvin Elson, MD
Nashville Dermatologist
5.0 out of 5 stars 6 reviews

Blurred vision after Botox?

This needs evaluating. The cause for this is probably not your Botox unless some got in your eye (drops got in your eye). If you had double vision, this is possible from the Botox relaxing one of the muscles that moves the eyes. Blurred vision is unusual from Botox and I would get an eye exam prior to further Botox to find the reason. I think you can get Botox in the future after this has been evaluated.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 27 reviews

Blurred vision should not occur after Botox

Blurry vision after Botox should not be associated with properly placed Botox injections.  Botox is placed into the muscles of facial expression to temporarily relax the muscle and prevent wrinkle formation.  The muscles which control the lens inside your eye should not be affected by the Botox injections.  I would recommend seeing your ophthalmologist for an eye exam, but I don't think this should prevent you from receiving Botox in the future.  

Blurred vision after Botox

Thank you for your question nsalden. I am sorry to hear about your situation. Botox is a purified protein used to address wrinkles associated with facial expression. A possible side effect of Botox is blurred vision. While this is not a contraindication to treatment, most patients would not want another treatment is they have such a side effect. When administering Botox I place the product at least one cm from the orbital rim to avoid spread to the eye, which can cause blurred vision. Also Dysport spreads more than Botox or Xeomin and has a higher possibility of such effects. If my patient had blurred vision both times after a Botox treatment I would not recommend it for him/her. Please consult with a doctor for specific recommendations. Good luck!

Alex Eshaghian, MD, PhD
Encino Physician
5.0 out of 5 stars 1 review

Botox and blurred Vision

I have not had any instances of Botox and blurred vision.  This is an usual side effect and I would definitely have your eyes examined and consult an expert before having Botox again. Please keep us posted.  Best, Dr. Green

Blurred vision after Botox injections

Botox injections should not cause blurred vision. Sometimes if it is injected too close to the eye it can affect the muscle that controls eye movement and can cause double vision.  However, that being said, if you have truly noticed that you have used your reading glasses more after Botox injections for the past two times, I would be reluctant to inject as well.  One way is to try Dysport to see if you get similar symptoms.  However it is unlikely that the vision change is from Botox injections

Hardik Soni, MD
Summit Emergency Medicine Physician
5.0 out of 5 stars 22 reviews

Double vision after Botox

The double vision was likely due to some seeping into the area of the eye muscles.    It would depend on where you had Botox.   I would want to know treatment sites and dose and  more particulars.  My Best,   Dr Commons

Blurred vision

Blurred vision is an atypical side effect from botox. I would suggest an evaluation by an opthalmologist, and make sure there isn't something else going on.

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.